MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD PEDIPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD PEDIPORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 24055
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the returned products noted that the opened device spiked trocar was received.The circular and envelope seal were intact.The flanges of the anchor were skewed and broken.The second device was received unopened in its original packaging.The condition of the first device precludes functional testing.Pmv performed functional testing on the second unopened device.The device was removed from its original packaging and all components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the reported condition may be due to insertion or removal of the port without the anchor tabs being fully closed.Under these circumstances, the tabs may be exposed to excessive force and therefore break.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a laparoscopic assisted vaginal hysterectomy (lavh) procedure.The port was inserted into the skin.At the completion of the procedure an issue was discovered, the surgeon could not close the flange to remove the trocar from the patient.The cannula broke.The surgical time was extended by more than thirty minutes due to the product problem.In order to resolve the issue and complete the case, the surgeon made a longer incision (extended by less than one inch) to remove the product.There was no patient harm.The patient has no injury.

Brand Name
PEDIPORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7309696
Report Number9612501-2018-00285
Device Sequence Number1211962
Product Code GCJ
UDI-Device Identifier20884521080826
UDI-Public20884521080826
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K981941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number24055
Device Catalogue Number24055
Device Lot NumberJ6L1657GX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1